Alert archive / Pennsylvania / Flash Flood Warnings in 2017

Flash Flood Warning 35, NWS Binghamton, NY

July 24, 2017Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jul 24, 2017, 3:50 PM EDT for Susquehanna County, Pennsylvania. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2017, 3:50 PM EDT (19:50 UTC)
Expired
Jul 24, 2017, 5:45 PM EDT
In force
115 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WGUS51 KBGM 241950
FFWBGM
PAC115-242145-
/O.NEW.KBGM.FF.W.0035.170724T1950Z-170724T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
350 PM EDT MON JUL 24 2017

The National Weather Service in Binghamton has issued a

* Flash Flood Warning for...
  Southwestern Susquehanna County in northeastern Pennsylvania...

* Until 545 PM EDT
  
* At 349 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain southwestern Susquehanna County. Up to one inch of rain 
  has already fallen. Additional rainfall of another 1 inch is 
  possible in a short period of time which will cause flash flooding 
  of small streams, poor drainage and low-lying areas. 

* Some locations that will experience flooding include...
  Rush, Springville, Montrose, Dimock, Auburn Center, Birchardville,
  South Montrose, Elk Lake, Lawton and West Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4190 7582 4169 7578 4165 7611 4184 7611

$$

DJN
1 follow-up statement
285 
WGUS71 KBGM 242044
FFSBGM

Flash Flood Statement
National Weather Service Binghamton NY
444 PM EDT MON JUL 24 2017

PAC115-242145-
/O.CON.KBGM.FF.W.0035.000000T0000Z-170724T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Susquehanna PA-
444 PM EDT MON JUL 24 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
SOUTHWESTERN SUSQUEHANNA COUNTY...

At 443 PM EDT, Doppler radar indicated that the heavy rain has 
tapered off in the warned area.  Runoff from earlier heavy rains 
will continue to cause flood problems. 

Some locations that will experience flooding include...
Rush, Springville, Montrose, Dimock, Auburn Center, Birchardville,
South Montrose, Elk Lake, Lawton and West Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4190 7582 4169 7578 4165 7611 4184 7611

$$

DJN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:25 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 24, 3:25 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
325 PM EDT Mon Jul 24 2017

.SYNOPSIS...
A low pressure system will continue to bring showers and storms,
heavy at times, through the day today. The system will start to
move away with rain tapering to scattered showers for tonight
and Tuesday. High pressure will finally bring mainly dry weather
for Wednesday.

&&

.NEAR TERM /THROUGH TUESDAY/...
1045 am update...
Made only minor changes to the forecast to adjust to current
radar/satellite/observation trends. Still expecting a line/area
of strong to possibly severe convection to break out over the
central srn tier and portions of n-central PA this
afternoon...which will push to the e/se into the early evening
hours...with some storms producing heavy rainfall in addition to
gusty winds and hail. Due to the recent heavy rain and resulting
flash flooding that occurred along the NY/PA border between
Binghamton and Waverly, have decided to keep the Flash Flood
Watch going until 8 pm this evening for this highly sensitive
area.

3 am...Low pressure system continues to bring rain, moderate to
heavy at times, over the area resulting in areas flooding/flash
flooding. Current radar shows that the very heaviest of the
rain has eased however parts of northern PA through Bradford and
Susquehanna Counties as well as the southern tier of New York
through Broome and Tioga Counties have already received 2 to 4
plus inches of rain resulting in flash flooding. There have been
reports of numerous road closures as well as water rescues.
While there isn't a lot of instability left to work with,
concern is that on the larger scale, this low pressure system
continues to better organize itself as main shortwave continues
to dig SE toward the area. This will help set up continuing
large scale ascent heading into this morning aided by dual upper
level jet dynamics also setting up. In fact, multiple models
suggest this will help set up another period of moderate to
heavy rain right over northern PA into the central southern tier
heading toward 12z so expect much of this area that has already
been affected by flash flooding to see at least another half
inch to inch of rain by mid morning. This will result in
continuing potential for flooding with localized areas of flash
flooding right through Monday morning across the twin tiers east
into the Catskills and south through the remainder of NE PA
where a Flash Flood Watch remains in effect until midday. Again,
biggest concern within these areas will be areas that have
already received flooding.

Later Monday morning, there will likely be a lull in
rain/showers as the initial slug of moisture finally moves off
to the east. However the main upper level trough will still be
upstream and this will finally swing through during the
afternoon interacting with surface trough which will still be
hung up over western NY. This coupled with instability due to
weak heating will help spark another round of showers and storms
which will likely develop over the lake plain and move east/SE
through the area. The good news is that deep layer moisture
won't be quite as significant with PWATs only 1.25 to 1.5 inches
as opposed to 1.75+ inches. Also, the line looks to be fairly
progressive. Ordinarily this would mean flooding/flash flooding
would not be a big concern however given current flooding and
how little of a break there will be any heavier showers/storms
could result in renewed flooding for areas that have already
experienced flooding. The other concern is that models are
indicating the potential for upwards of around 1000 j/kg of ML
CAPE over the Finger Lakes with deep layer shear near 40 knots
so it's possible some storms could even become severe and
produce strong winds. However this will be dependent on whether
any sunny breaks and resultant instability can develop. Best
chance for any severe storms will be across NE PA north into the
southern tier and N/W into the Finger Lakes.

Monday night...loss of daytime heating will result in
showers/storms diminishing in intensity however the upper trough
will be very slow to push across the area and this will result
in continuing lighter showers across the area. Temps will cool
down with lows in the mid to upper 50s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The upper level trough will slide into New England Tuesday
night. A weak surface anticyclone will move over NY and PA, with
the result being mainly fair weather Tuesday night through
Wednesday.

As the high moves into New England late Wednesday, southerly
flow is forecast to increase into NY. With this in mind, we
cannot rule out a slight chance for an isolated afternoon
thunderstorm.

A low pressure system moving into the Ohio Valley will spread
showers and thunderstorms back into NY and PA Thursday and
Thursday night. PWATs of 1.50 to 1.75 are progged to push across
Lake Erie and up the lake plain.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Another stormy period is forecast for Friday, as a sharp upper-
level trough shoots through NY with thunderstorms and, almost
certainly, more hydrological concerns.

The good news is the trough moves rather quickly, and heights
build across the region for Saturday through Monday. The result
should be a fair/dry period, which the entire forecast area
could really use right now.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms continue to develop this afternoon
across the srn tier of NY, and will spill swrd into PA through
the rest of the afternoon and evening. Most terminals will
remain BKN MVFR/VFR with periods of lower cigs/vsbys in TS.
May see a few rain showers this evening before conditions dry
out through the overnight hours. Lower cigs...IFR to fuel
alternate...are likely tonight with temporary IFR vsbys as well.
Remain pessimistic with MVFR/fuel alt cigs through almost 18Z.

Outlook...

Tuesday ...Periodic restrictions in showers as well as low cigs
in the late morning...but slowly improving conditions into the
afternoon.

Wednesday...Mainly VFR.

Thursday & Friday...Chance of showers-storms with associated restrictions.

Saturday...Mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 8 PM EDT this evening for PAZ038-039.
NY...Flash Flood Watch until 8 PM EDT this evening for NYZ055-056.

&&

SYNOPSIS...PCF
NEAR TERM...BJT/PCF
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...BJT/PCF
Hazardous weather outlook, Jul 24, 10:30 AM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1030 AM EDT Mon Jul 24 2017

NYZ009-015>018-022>025-036-037-044>046-057-062-PAZ040-043-044-047-
048-072-251430-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Delaware-Sullivan-Northern Wayne-Wyoming-Lackawanna-Luzerne-
Pike-Southern Wayne-
1030 AM EDT Mon Jul 24 2017

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Thunderstorms with brief heavy rainfall are possible this afternoon
and evening. The thunderstorms could also produce locally strong
winds and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ055-056-PAZ038-039-251430-
Tioga-Broome-Bradford-Susquehanna-
1030 AM EDT Mon Jul 24 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition to heavy rainfall and associated flash flooding
concerns, showers and thunderstorms this afternoon could produce
locally strong winds and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 24, 12:16 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1216 PM EDT MON JUL 24 2017

NYZ016-017-025-241700-
Southern Cayuga NY-Seneca NY-Tompkins NY-
1216 PM EDT MON JUL 24 2017

...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SENECA...SOUTHERN
CAYUGA AND NORTHWESTERN TOMPKINS COUNTIES UNTIL 100 PM EDT...

At 1216 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kidders, or 15 miles northeast of Dundee, moving east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Ithaca, Cayuga Heights, Lansing, Groton, Covert, Locke, Genoa,
Ledyard, Trumansburg and Moravia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4258 7683 4272 7662 4272 7628 4240 7646
      4251 7670 4255 7670 4255 7676
TIME...MOT...LOC 1616Z 287DEG 18KT 4264 7671

BJT
Special weather statement, Jul 24, 12:39 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1239 PM EDT MON JUL 24 2017

NYZ023>025-055-241715-
Chemung NY-Schuyler NY-Tioga NY-Tompkins NY-
1239 PM EDT MON JUL 24 2017

...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SCHUYLER...
NORTHEASTERN CHEMUNG...WEST CENTRAL TIOGA AND SOUTHWESTERN TOMPKINS
COUNTIES UNTIL 115 PM EDT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cayuta, or near Odessa, moving east at 15 mph.

Half inch hail and strong wind gusts will be possible with this
storm.

Locations impacted include...
Danby, Erin, Catharine, Spencer, Odessa, Cayuta, Van Etten, South
Danby, Alpine and Horseheads North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4221 7683 4238 7680 4235 7640 4209 7647
TIME...MOT...LOC 1639Z 281DEG 15KT 4227 7673

KAH
Special weather statement, Jul 24, 1:01 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Binghamton NY
101 PM EDT MON JUL 24 2017

NYZ017-025-044-055-241730-
Cortland NY-Southern Cayuga NY-Tioga NY-Tompkins NY-
101 PM EDT MON JUL 24 2017

...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN CAYUGA...
SOUTHWESTERN CORTLAND...NORTHEASTERN TIOGA AND NORTHERN TOMPKINS
COUNTIES UNTIL 130 PM EDT...

At 101 PM EDT, trained weather spotters reported a strong
thunderstorm near Taughannock Falls, or near Ithaca, moving east at
25 mph.

Dime size hail and strong wind gusts will be possible with this
storm.

Locations impacted include...
Ithaca, Cortland, Cayuga Heights, Lansing, Homer, Caroline, Virgil,
Groton, Locke and Dryden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4255 7662 4255 7660 4256 7661 4275 7646
      4256 7603 4241 7610 4241 7613 4237 7612
      4230 7615 4248 7668
TIME...MOT...LOC 1701Z 288DEG 25KT 4253 7649

KAH
Local storm report, Jul 24, 1:30 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
130 PM EDT MON JUL 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     FLASH FLOOD      LANSING                 42.49N  76.49W
07/24/2017                   TOMPKINS           NY   911 CALL CENTER

            WATER FLOWING OVER ROAD NEAR INTERSECTION OF AUBURN RD
            AND CONLON RD

&&

MJH
Special weather statement, Jul 24, 1:47 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Binghamton NY
147 PM EDT MON JUL 24 2017

NYZ025-044-055-056-241815-
Cortland NY-Tioga NY-Broome NY-Tompkins NY-
147 PM EDT MON JUL 24 2017

...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN BROOME...SOUTHERN
CORTLAND...NORTHEASTERN TIOGA AND EAST CENTRAL TOMPKINS COUNTIES
UNTIL 215 PM EDT...

At 146 PM EDT, Doppler radar was tracking a strong thunderstorm near
Virgil, or near Marathon, moving east at 30 mph.

Strong wind gusts will be possible with this storm.

Locations impacted include...
Virgil, Cincinnatus, McGraw, Willet, Whitney Point, Harford,
Marathon, Lapeer, Lisle and East Freetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4255 7587 4233 7585 4226 7591 4241 7634
      4260 7612
TIME...MOT...LOC 1746Z 283DEG 27KT 4246 7614

KAH
Special weather statement, Jul 24, 1:52 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Binghamton NY
152 PM EDT MON JUL 24 2017

NYZ023>025-055-241815-
Chemung NY-Schuyler NY-Tioga NY-Tompkins NY-
152 PM EDT MON JUL 24 2017

...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SCHUYLER...NORTHERN
CHEMUNG...SOUTHWESTERN TIOGA AND SOUTHWESTERN TOMPKINS COUNTIES UNTIL
215 PM EDT...

At 152 PM EDT, Doppler radar was tracking a strong thunderstorm over
Millport, or near Odessa, moving east at 30 mph.

Half inch hail and strong wind gusts will be possible with this
storm.

Locations impacted include...
Horseheads, Erin, Watkins Glen, Catharine, Montour Falls, Spencer,
Odessa, Cayuta, Van Etten and Millport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4237 7693 4234 7639 4207 7645 4219 7697
TIME...MOT...LOC 1752Z 280DEG 28KT 4227 7686

KAH

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:58 PM EDTFlash Flood WarningBGMBradford3 hr
Jul 23, 10:13 PM EDTFlash Flood WarningBGMBradford2 hr
Jul 23, 10:51 PM EDTAreal Flood AdvisoryBGMBradford, Susquehanna114 min
Jul 23, 11:01 PM EDTAreal Flood AdvisoryBGMSusquehanna119 min
Jul 23, 11:35 PM EDTFlash Flood WarningBGMBradford, Susquehanna3 hr
Jul 23, 11:55 PM EDTFlash Flood WarningBGMSusquehanna3 hr
Jul 24, 12:23 AM EDTFlash Flood Warning EmergencyBGMBradford3 hr
Jul 24, 12:28 AM EDTAreal Flood AdvisoryBGMSusquehanna, Wayne3 hr
Jul 24, 12:57 AM EDTFlash Flood Warning EmergencyBGMBradford2 hr
Jul 24, 2:26 AM EDTAreal Flood WarningBGMBradford, Susquehanna3 hr
Jul 24, 4:20 AM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Wayne3 hr
Jul 24, 5:25 AM EDTAreal Flood WarningBGMBradford, Susquehanna3 hr
Jul 24, 7:12 AM EDTAreal Flood AdvisoryBGMLuzerne3 hr
Jul 24, 1:32 PM EDTAreal Flood AdvisoryBGMBradford6 hr
Jul 24, 1:46 PM EDTAreal Flood AdvisoryBGMBradford3 hr
Jul 24, 2:06 PM EDTAreal Flood AdvisoryBGMBradford3 hr
Jul 24, 2:17 PM EDTFlash Flood WarningBGMBradford, Susquehanna3 hr
Jul 24, 2:33 PM EDTFlash Flood WarningBGMSusquehanna3 hr
Jul 24, 2:43 PM EDTAreal Flood AdvisoryBGMBradford, Susquehanna3 hr
Jul 24, 3:10 PM EDTAreal Flood AdvisoryBGMBradford, Susquehanna, Wyoming6 hr
Jul 24, 3:26 PM EDTSevere Thunderstorm WarningBGMBradford, Lackawanna, Susquehanna, Wyoming64 min
Jul 24, 3:58 PM EDTSpecial Weather StatementBGMLuzerne62 min
Jul 24, 4:11 PM EDTTornado WarningBGMLackawanna, Susquehanna, Wyoming49 min
Jul 24, 4:35 PM EDTSevere Thunderstorm WarningBGMLackawanna, Pike, Wayne25 min
Jul 24, 5:15 PM EDTFlash Flood WarningBGMBradford2 hr
Jul 24, 5:36 PM EDTAreal Flood AdvisoryBGMLackawanna114 min

Nearby

Flash Flood Warnings in Pennsylvania, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.